Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Norprolac for prolactinoma. Have sleeping problems, taking atarax, imovane, hydroxytryptophan. Okay to take all?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I eat Norprolac daily for prolactinoma since 1,5 years.

I have sleeping problems and sometimes I eat Atarax (Hydroxizin) when needed and sometimes Imovane (Zopiklon). Now I have started 5-htp, (hydroxytryptofan) which is supposed to be taken daily.

I know nothing about the interactions between these drugs, but I get worried that they may not be great to mix? Can you please tell me which of these are ok to mix and which isn't? And what could happen if I do? Thanks a lot!

Posted Fri, 27 Apr 2012 in Medicines and Side Effects
Answered by Dr. Sujeet N Charugulla 6 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The drug interaction between hydroxyzine and zopiclone is rated as moderate. The main concern is central respiratory depression in those prone like elderly, debilitated. You should do fine.

Quinagolide (Norprolac) and Hydroxyzine has no reported interactions.

Norprolac and Zopiclone too are safe.

5-HT (5- Hydroxy Tryptophan) has no reported interactions with quinagolide, hydrxyzine and zopiclone.

I do not see any grave drug interaction problems with your medications. I am sure your prescribing doctors would have known this too before they prescribed it for you. So, you have no reason to worry.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor